Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 4, 2000, 12:53 AM CDT for McCulloch County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 12:53 AM CDT (05:53 UTC)
- Expired
- Jun 4, 2000, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 105 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2644 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 040557 FFWSJT TXC307-040900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1253 AM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 AM CDT * AT 1247 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 7 MILES NORTHWEST OF BRADY...MOVING EAST AT 5 MPH. * AT 1246 AM CDT...A SPOTTER REPORTED THREE INCHES OF RAIN IN MELVIN SINCE IT BEGAN AROUND 10 PM CDT SATURDAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3142 9959 3096 9959 3096 9910 3143 9912 17
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:44 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 3, 11:44 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1144 PM CDT SAT JUN 3 2000 A LINE OF THUNDERSTORMS HAS REDEVELOPED ALONG AN OLD OUTFLOW BOUNDARY EXTENDING FROM EDEN TO WEST OF ELDORADO. THUNDERSTORMS WERE REDEVELOPING AND TRAINING FROM WEST TO EAST ACROSS PARTS OF SCHLEICHER AND NORTHWEST MENARD COUNTIES. A SECOND AREA OF ORGANIZED CONVECTION WAS APPROACHING MIDLAND AND WAS ASSOCIATED WITH A WEAK 500 MB SHORTWAVE AND WAS ON THE NOSE OF A 250 MB SPEED MAX ENTERING INTO SW TEXAS. THE AIRMASS OVER THE REGION IS STILL VERY MOIST AND UNSTABLE. EXPECT THE THUNDERSTORM CLUSTER IN THE PERMIAN BASIN TO HOLD TOGETHER AS IT MOVES SE INTO THE WESTERN CONCHO VALLEY BETWEEN 08Z AND 10Z. AS A RESULT... WILL INCREASE POPS FOR THE SRN HALF OF THE FORECAST AREA OVERNIGHT TO COVER THESE TWO AREAS OF CONVECTION. .SJT...NONE. TEW N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:44 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Jun 4, 2:44 AM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Jun 4, 6:29 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 4, 6:36 AM CDT | Flash Flood Warning | SJT | Concho | 3 hr |
| Jun 4, 1:46 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.